Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 6, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 1, 1995, 7:37 PM EDT for Pike County, Pennsylvania. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1995, 7:37 PM EDT (23:37 UTC)
- Expired
- Jul 1, 1995, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Pike County, PA
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 11.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 012336 FFWBGM PAC103-020245- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 737 PM EDT SAT JUL 1 1995 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1045 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN NORTHEAST PENNSYLVANIA ...PIKE COUNTY DOPPLER RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS CENTRAL AND SOUTHERN PIKE COUNTY. ANOTHER LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS APPROACHING THE AREA FROM THE NORTHWEST. RADAR RAINFALL ESTIMATES SHOW THAT A LARGE AREA OF PIKE COUNTY HAS RECEIVED ONE AND ONE HALF /1.5/ TO TWO /2.0/ INCHES OF RAIN. HEAVIER RAINS HAVE FALLEN NEAR PORTERS LAKE AND PECKS POND IN WESTERN PIKE COUNTY WHERE TWO AND ONE HALF /2.5/ TO THREE /3.0/ INCHES OF RAIN HAVE FALLEN. ADDITIONAL THUNDERSTORMS THIS EVENING HAVE THE POTENTIAL TO DROP ANOTHER ONE TO TWO INCHES OR RAIN IN A SHORT PERIOD OF TIME. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE ON FOOT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 12:05 PM EDT, 7 hours 32 minutes earlier.
Area forecast discussion, Jul 1, 12:05 PM EDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1205 PM EDT SAT JUL 1 1995 ERLY RELEASE TDA DUE TO CONVECTION. CDFNT TO PASS ERN ZONES THIS EVNG. WILL ADD A "REMAINDER OF THE AFTN" TO COVER ACTVTY IN THE SUSQ RGN. NO PCPN WRN ZONES WITH EXPECTATION THAT CONVECTION WILL BE EAST OF THIS AREA BY EVENING. WILL PRBLY GO WITH LIKELY POPS THIS EVNG FOR WRN CATSKILLS. HI PRES WILL BUILD INTO THE NE AND BE CNTRD ACRS NY/PA BY F48. FOR TMRW WILL FCST PARTLY SUNNY SKIES. SAT PIX SHOW SOME STRATO-CU UPSTREAM WITH MOST MICHIGAN OBS SHOWING BKN SKIES. MDLS SHOW CYCLONIC CURVATURE ASSCD WITH WEAK RIPPLE ALOFT ON SUN. THIS IN COMBINATION WITH FAIRLY IMPRSV CAA SHOULD ALLOW SCT-OCNL BKN SC TO DVLP. HOWEVER BEST THRUST OF LOW LVL MSTR WILL BE N OF THE FA...NE PA MAY END UP BEING MOSTLY SUNNY. CLEAR SKIES TMRW NGT AND COOL TEMPS. MONDAY LOOKS LIKE A PICTURE PERFECT DAY. NO CHG IN THE INDEPENDENCE DAY OUTLOOK. WILL BE STICKING CLOSE TO THE FWC TEMPS WHICH LOOK RSNBL. ZONES SHORTLY. HAVE A GOOD ONE. .BGM...NONE. BRADY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:15 PM EDT | Flash Flood Warning | BGM | Lackawanna, Wyoming | 3 hr |
| Jul 1, 7:05 PM EDT | Flash Flood Warning | BGM | Lackawanna, Wyoming | 85 min |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.